I recently had some blood work done and was found to have elevated liver enzymes (minor).However I have never had this before I started taking an OTC sleep med called sleep M.D and St.Johns Wort.I also take oxycodone 30mg for intractable back and shingles pain,valium and Ambien CR.
Could the herbs in the Sleep M.D,valerian,willow hops,and melatonin and St.Johns Wort making my lover enzymes go up with my daily RX meds?
I have stopped taking all the herds to see if this is the cause,but I would appreciate an experts opinion.
I had chronic elevated liver enzymes for about 5 years with no known cause. A sharp doc eventually traced my chronic long term nausea and pain in the upper right of GI (not heavy pain but some pain) and had further testing (ultrasound and Hida scan) and my gallbladder was removed 3 weeks ago. 18 days post op, my liver enzymes had finally returned almost to normal. it was explained that the gallbladder can cause elevated liver enzymes. Some medications can cause liver enzymes and there are other reasons as well.
Thank you for your post.I had my gallbladder removed when I was 18 years old.I'm 46 now.So I don't think it's that.However,if after i have stopped all these herbal formulas i will have my enzymes tested again.If they are elevated i will check to see if the bile duct from the removed gallbladder is somehow causing this.I have heard of people having prblems after gallbladder removal with that .BTW,I do not drink alcohol at all for over 10 years.It gives me headaches.So it's not that.
They are just slightly elevated at 10 and 20 points,but still it makes me nervous.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.